MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS ELCA CORONARY ATHERECTOMY CATHETER; DEVICE, ANGIOPLASTY, LASER, CORONARY

THE SPECTRANETICS CORPORATION SPECTRANETICS ELCA CORONARY ATHERECTOMY CATHETER; DEVICE, ANGIOPLASTY, LASER, CORONARY
Model Number 110-004
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Relevant tests/laboratory data unk.The device was not returned, thus investigation could not be completed.
 
Event or Problem Description
A percutaneous coronary intervention (pci) commenced to treat a chronic total occlusion (cto) of the patient's mid right coronary artery.The physician chose to use a spectranetics 9f elca coronary atherectomy catheter.The physician performed four passes through the lesion, all with a continuous forward motion.The elca device sat, lasing at the cap of the lesion for approximately three seconds for either three or four of the passes.After treatment, the elca device was removed with ease.Approximately fifteen minutes later, the scrub tech noticed that the radiopaque marker band was not seen at the device's distal tip.Fluoroscopic images were taken, and the physician stated he was sure the marker band was out of the body.The polymer coated wire that was used concomitantly with the elca device was removed from the patient as well.The physician used another guide wire to re-cross the lesion, and the procedure was completed using a rotablator, a balloon and a stent with no reported patient harm.This report captures the elca device in use when the device's marker band detached, requiring intervention.
 
Additional Manufacturer Narrative
D9): the device was returned to the manufacturer on 15 mar 2022.G3): device evaluation and investigation were completed on 31 mar 2022.H3): the device was returned and evaluated by a cross functional team.Upon the initial observation, the distal marker band was completely covered by a charred substance that was identified as biologics.With the biologics removed, the distal marker band was present in its entirety and in good working condition.However, at the device's distal tip, there was severe epoxy erosion.Historically, the manufacturer has seen this type of damage at the distal tip when lasing is performed to treat a chronic total occlusion (cto) when there is insufficient flush at the distal tip.Flush is needed at the distal tip to absorb the energy emitted by the laser, and a saline infusion protocol is present within the device's ifu.H6): the device evaluation concluded there was inadequate flushing at the distal tip of the device.This has been determined to be a use related failure.

Brand Name
SPECTRANETICS ELCA CORONARY ATHERECTOMY CATHETER
Common Device Name
DEVICE, ANGIOPLASTY, LASER, CORONARY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key13638866
Report Number1721279-2022-00040
Device Sequence Number2124242
Product Code LPC
UDI-Device Identifier00813132025458
UDI-Public(01)00813132025458(17)230901(10)FG021H23A
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P910001 S113
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2023
Device Model Number110-004
Device Catalogue Number110-004
Device Lot NumberFG021H23A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2022
Supplement Date Received by Manufacturer03/31/2022
Initial Report FDA Received Date03/01/2022
Supplement Report FDA Received Date04/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F GUIDE CATHETER MANUFACTURER UNK; 6F INTRODUCER SHEATH MANUFACTURER UNK; ABBOTT PILOT 200 GUIDE WIRE SIZE UNK; BALLOON MANUFACTURER UNK; BOSTON SCIENTIFIC ROTABLATOR; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; STENT MANUFACTURER UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexFemale
Patient Weight64 KG
Patient EthnicityNon Hispanic
Patient RaceWhite